I am nine months post hysterectomy and am still having a few problems. I had to have a follow-up surgery in July to deal with anterior repair. Now as a result, from that surgery I am looking at another procedure to deal with the adhesions and scarring that occured in my vaginal canal as a result of both the surgeries (the original hysterectomy in February and the follow-up in July). There is discomfort and some pain especially in the bowel area. Has anyone had experience with this? Basically my vaginal canal is half the length it was before and I am told that there is no guarentee of success with a third surgery though that is the only way the adhesion can be removed and open up the vaginal canal again. Help! Also, for those that have had additional surgery after hysterectomy, what type of doctor did you use? Regular sugeon? Gynecologist?
Hi Katidid! I had a vaginal adhesion... it is a very rare complication in which scar tissue forms inside the vagina. In my case it formed a bridge between my anterior and posterior repairs about the thickness of my finger, and had to be surgically removed.
I had the procedure done by my gyn (who had also done my hyst surgery) as an outpatient procedure in the surgery center adjacent to the castle where I had my hyst. I had Versed (lots of it ) used rather than the traditional general anesthetic agents because of a family history of anesthesia problems. The Versed was great because I went out quickly and easily and woke up the same way. The actual surgery took less than half an hour, and once I woke up I was able to go home about an hour later. I was able to drive a bit later that day, and by four days later I drove on a weekend trip (about 11 hours each way) and was just fine.
My DR had me use gobs and gobs (a whole tube 3x a day for 3 weeks) of Premarin vaginal cream after the surgery to aid in healing. It worked very well and since that time (over a year ago) things have been perfectly fine for me "in there".
(((Katidid))) I'm glad to know the surgery went well. Does your DR know about the irritation? Maybe there is a different brand of cream or something can be made up for you by a compounding pharmacist that might be gentler for you?